MAUDE Adverse Event Report: CAREFUSION, INC THORA/PARA TRAY, 5FR, NON-VALVED; THORACENTESIS TRAY

CAREFUSION, INC THORA/PARA TRAY, 5FR, NON-VALVED; THORACENTESIS TRAY
Model Number OTP5000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 05/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by customer that piece broke apart.Email verbatim: here are the pictures of the product information and the piece that broke apart.Was the catheter broke during the procedure or before the procedure? the tube broke away from the hub when it was being removed from the patient¿s chest.No defect was noticed prior to use.Is there a photo or sample available showing the reported issue for the evaluation? what was the impact to the patient? how was the issue resolved? (b)(6) 2022: the patient had a small pneumothorax.It did resolve and we did not have to put a chest tube in.
 
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
Material # otp5000.Batch # 0001458459.It was reported by customer that piece broke apart.Email verbatim: here are the pictures of the product information and the piece that broke apart.Was the catheter broke during the procedure or before the procedure? the tube broke away from the hub when it was being removed from the patient¿s chest.No defect was noticed prior to use.Is there a photo or sample available showing the reported issue for the evaluation? what was the impact to the patient? how was the issue resolved? on 06may2022: the patient had a small pneumothorax.It did resolve and we did not have to put a chest tube in.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: one sample was provided to our quality team for investigation.During visual inspection, separated catheter tube and a hub was observed.The specification, for the tube and hub to separate at about 3 pounds of force, indicates the item allowed the separation and was working as intended.The separation was confirmed.This is not considered as a failure.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001458459 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text: see manufacture narration.

Brand Name
THORA/PARA TRAY, 5FR, NON-VALVED
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key14373353
Report Number1625685-2022-00051
Device Sequence Number11274280
Product Code PXI
UDI-Device Identifier10885403284748
UDI-Public(01)10885403284748
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberOTP5000
Device Catalogue NumberOTP5000
Device Lot Number0001458459
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown